Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


drug holiday
Dec 18, 2003

i've been diagnosed with hiv for 12 years. 5 years ago i started having severe headaches accompanied by nausea and vomitting. ct scan and mri showed what appeared to be viral lesions which they thought was pml. however i displayed no other neurolgical symptoms. so they started me on 3tc, neverapine, and stavudine. i was never able to tolerate azt. i saw a neuro surgeon who did not think i had pml. subsequent mri's have remained the same as the first one i had. all my counts have been very good and consistent. last cd4 over 1000 and viral load less than 50. i approached my doctor regarding stopping my meds for a while, but she did not think it was a good idea because she feels i have pml and if we stopped the meds things may get worse. now other specialists have said they do not think its pml. what would you suggest. is a drug holiday a good idea.

Response from Dr. Moyle

I think its best to stick with your meds. The pharmacology of your drugs mean that an interuption my risk some resistance to the nevirapine developing during the stopping phase and there is a possiblity that the brain lesions may reactivate or progress as your CD4 will plummet off therapy. If you are getting side effects I will talk to your doctor about drug substitutions rather than stopping Regards Graeme Moyle


Previous
veins appearing in eye brow area
Next
Wasting Reversal?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement